Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 148, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 11, 2000, 12:39 PM EDT for Horry County, South Carolina. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 11, 2000, 12:39 PM EDT (16:39 UTC)
- Expired
- Aug 11, 2000, 1:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Horry County, SC
The radar
The Wilmington radar (KLTX), 51 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 12:58 PM EDT | Thunderstorm Wind 55 E | Myrtle Beach, SC | Lifeguard stands were reported to be blown over. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3414 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 111640 SVRILM SCC051-111730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 1239 PM EDT FRI AUG 11 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HORRY COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 130 PM EDT * AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOCASTEE...OR ABOUT 5 MILES SOUTH OF RED HILL...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORESTBROOK AT 1245 PM EDT LONGS AT 1250 PM EDT GARDEN CITY AT 1255 PM EDT NORTH MYRTLE BEACH AT 105 PM EDT LITTLE RIVER AT 110 PM EDT OTHER STRONG THUNDERSTORMS WITHIN HORRY COUNTY HAVE THE POTENTIAL TO DEVELOP INTO SEVERE ONES THROUGH 130 PM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ .END LAT...LON 3402 7894 3370 7919 3358 7900 3388 7857
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 9:55 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 11, 9:55 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 955 AM EDT FRI AUG 11 2000 12Z MHX AND CHS RAOBS INDICATING AN UNSTABLE AIRMASS AS LI VALUES AROUND -7. MODIFIED CAPES 2500-2700. AS FOG BURNS OFF...SHOULD SEE AREAS HEAT UP QUITE WELL...FURTHER DESTABILIZING THE ATMOSPHERE. FRONT AND TROUGH AHEAD OF IT CONTINUE TO PUSH SLOWLY EAST THIS AFTN AND PROVIDE FOCUS FOR DEVELOPMENT OF SHOWERS AND TSTMS IN THE WARM AND UNSTABLE AIRMASS. THUS...GOING 40 POPS ARE JUSTIFIED. WILL LIKELY SEE SOME CLOUD COVER MOVE IN FROM THE WEST BUT SHOULD NOT KEEP REGION FROM BEING WORDED PARTLY CLOUDY. CWF: SW WINDS CONTINUE AT BEACHES AND OFFSHORE THIS AFTN. IN THE RANGE OF 15 KT SHOULD HOLD. FPSN7 BEGINNING TO SEE LARGER WAVE PERIODS ON LAST OB. .ILM...NONE. PJN
In the hours before
Special weather statement, Aug 11, 9:55 AM EDT, 2 hours 44 minutes before
AMZ250-252-254-256-NCZ097-100-101-SCZ034-046-132300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 955 AM EDT FRI AUG 11 2000 ...POTENTIAL FOR RIP CURRENTS THROUGHOUT THIS WEEKEND... DISTANT SWELLS FROM ALBERTO WILL AFFECT THE AREA BEACHES OF NORTHEAST SOUTH CAROLINA AND SOUTHEAST NORTH CAROLINA THROUGH SUNDAY. THE MAIN THREATS ASSOCIATED WITH THESE 3 TO 5 FT SWELLS WILL BE THE POTENTIAL FOR DANGEROUS RIP CURRENTS AND UNDER TOWS. THE TIMES MOST VULNERABLE FOR RIP CURRENTS TO OCCUR...ARE AROUND THE TIMES OF LOW TIDE WHICH WILL OCCUR AROUND 1215 PM TODAY AND 100 PM SUNDAY. RIP CURRENTS ARE STRONG NARROW CHANNELS OF FLOWING WATER MOVING OUT TO SEA. IF YOU ARE CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH...UNTIL YOU ARE OUT OF THE GRIP OF THIS NARROW STREAM OF WATER...THEN SWIM TO SHORE. DO NOT ATTEMPT TO SWIM BACK TO SHORE AGAINST THE RIP SINCE IT CAN EXHAUST OR EVEN KILL THE STRONGEST SWIMMER. HOEHLER NNNN
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:25 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 50 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.